# SDR 2004FA0000054

- Difficulty date: January 9, 2004
- Submitted: January 9, 2004
- Operation: General aviation
- Aircraft: N39HW
- Make and model: Mooney M20R
- Aircraft serial: 290215
- Aircraft time: 413 hours
- Engine: Cont IO550G
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Cylinder
- Condition: Cracked
- Location: Engine
- Part time: 65 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

ENGINE INTAKE TUBE P/N 646207 FOR THE NR 6 CYLINDER CRACKS OUT AT ITS CYLINDER FLANGE.  THIS ENGINE HAS CRACKED 3 INTAKE TUBES.  THE CRACKS HAVE BEEN FOUND FROM .5000 INCH LONG TO OVER 3 INCHES LONG.  THIS CAUSES AN INTAKE FUEL LEAK AND FIRE HAZARD.  THE INTAKE MANIFOLD DOES NOT HAVE ANY SUPPORT EXCEPT FOR THE INTAKE TUBES TO THE CYLINDERS.  BELIEVE VIBRATION CAUSES THE CRACKS.
